A modification of an algorithm by Golub and Plemmons for large linear least squares in the context of doppler positioning

Pierre Manneback, Charles Murigande, Philippe Toint

    Research output: Contribution to journalArticle

    Abstract

    This paper considers the solution of the geodetic Doppler multi-station adjustment, i.e. the problem of computing the positions of several stations observing the Doppler shift on radio frequencies emitted by several artificial satellites passing over the horizon. A modification of an algorithm due to Golub and Plemmons, for solving large linear least-squares problems where the observation matrix has a block dual angular form, is proposed in this framework. This modification is shown to reduce substantially both data transfer between the tracking stations and the main computing centre, and the total computational effort required to obtain the solution of the problem. Preliminary numerical results are discussed and some further comments presented. © 1985 Academic Press Inc. (London) Limited.
    Original languageEnglish
    Pages (from-to)221-233
    Number of pages13
    JournalIMA Journal of Numerical Analysis
    Volume5
    DOIs
    Publication statusPublished - 1 Apr 1985

    Fingerprint Dive into the research topics of 'A modification of an algorithm by Golub and Plemmons for large linear least squares in the context of doppler positioning'. Together they form a unique fingerprint.

  • Projects

    Student Theses

    Linear least-squares in geodesy

    Author: Murigande, C., 1986

    Supervisor: Toint, P. (Supervisor), Golub, G. (External person) (Jury) & Paquet, P. (External person) (Jury)

    Student thesis: Doc typesDoctor of Sciences

    Solution of large-scale linear least-squares problems

    Author: Manneback, P., 1985

    Supervisor: Toint, P. (Supervisor) & Cox, M. (External person) (Jury)

    Student thesis: Doc typesDoctor of Sciences

    Cite this